Differential Geometry/Dynamical Systems
Bifurcation and forced symmetry breaking in Hamiltonian systems
Comptes Rendus. Mathématique, Volume 338 (2004) no. 7, pp. 565-570.

We consider the phenomenon of forced symmetry breaking in a symmetric Hamiltonian system on a symplectic manifold. In particular we study the persistence of an initial relative equilibrium subjected to this forced symmetry breaking. We see that, under certain nondegeneracy conditions, an estimate can be made on the number of bifurcating relative equilibria.

Nous considérons le phénomène de brisure forcée de symétrie dans un système hamiltonien symétrique défini sur une variété symplectique. Plus précisement, nous étudions la persistance d'un équilibre relatif soumis à une brisure de symétrie. Nous verrons que, sous certaines hypothèses de non-dégénéréscence, on peut donner une estimation du nombre d'équilibres relatifs persistants après la brisure.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.01.029
Grabsi, Féthi 1; Montaldi, James 2; Ortega, Juan-Pablo 3

1 Institut non linéaire de Nice, UMR 129 CNRS-UNSA, 1361 route des Lucioles, 06560 Valbonne, France
2 Department of Mathematics. UMIST, PO Box 88, Manchester M60 1QD, United Kingdom
3 Centre national de la recherche scientifique, département de mathématiques de Besançon, Université de Franche-Comté, 16, route de Gray, 25030 Besançon cedex, France
@article{CRMATH_2004__338_7_565_0,
     author = {Grabsi, F\'ethi and Montaldi, James and Ortega, Juan-Pablo},
     title = {Bifurcation and forced symmetry breaking in {Hamiltonian} systems},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {565--570},
     publisher = {Elsevier},
     volume = {338},
     number = {7},
     year = {2004},
     doi = {10.1016/j.crma.2004.01.029},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.01.029/}
}
TY  - JOUR
AU  - Grabsi, Féthi
AU  - Montaldi, James
AU  - Ortega, Juan-Pablo
TI  - Bifurcation and forced symmetry breaking in Hamiltonian systems
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 565
EP  - 570
VL  - 338
IS  - 7
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.01.029/
DO  - 10.1016/j.crma.2004.01.029
LA  - en
ID  - CRMATH_2004__338_7_565_0
ER  - 
%0 Journal Article
%A Grabsi, Féthi
%A Montaldi, James
%A Ortega, Juan-Pablo
%T Bifurcation and forced symmetry breaking in Hamiltonian systems
%J Comptes Rendus. Mathématique
%D 2004
%P 565-570
%V 338
%N 7
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.01.029/
%R 10.1016/j.crma.2004.01.029
%G en
%F CRMATH_2004__338_7_565_0
Grabsi, Féthi; Montaldi, James; Ortega, Juan-Pablo. Bifurcation and forced symmetry breaking in Hamiltonian systems. Comptes Rendus. Mathématique, Volume 338 (2004) no. 7, pp. 565-570. doi : 10.1016/j.crma.2004.01.029. http://www.numdam.org/articles/10.1016/j.crma.2004.01.029/

[1] Guillemin, V.; Sternberg, S. A normal form for the moment map (Sternberg, S., ed.), Differential Geometric Methods in Mathematical Physics, Math. Phys. Stud., vol. 6, Reidel, 1984

[2] Ljusternik, L.A. The Topology of the Calculus of Variations in the Large, Transl. Math. Monographs, vol. 16, American Mathematical Society, 1966

[3] Marle, C.-M. Le voisinage d'une orbite d'une action hamiltonienne d'un groupe de Lie (Dazord, P.; Desolneux-Moulis, N., eds.), Séminaire Sud-Rhodanien de Géométrie II, 1984, pp. 19-35

Cited by Sources: